Alert archive / Rhode Island / Special Weather Statements in 2015

Special Weather Statement, NWS Boston/Norton, MA

May 31, 2015Providence County, Rhode Island

NWS Boston/Norton, MA issued this special weather statement at May 31, 2015, 4:21 PM EDT for Providence County, Rhode Island. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2015, 4:21 PM EDT (20:21 UTC)
Expired
May 31, 2015, 5:00 PM EDT
In force
39 min
Issued by
NWS Boston/Norton, MA

County Providence County, RI

The radar

The Boston radar (KBOX), 28 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2015-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2015-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WWUS81 KBOX 312021
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
421 PM EDT SUN MAY 31 2015
 
MAZ017-RIZ001-002-312100-
NORTHERN BRISTOL-SOUTHEAST PROVIDENCE-NORTHWEST PROVIDENCE-
421 PM EDT SUN MAY 31 2015

...STRONG THUNDERSTORM IN NORTHWESTERN BRISTOL AND CENTRAL PROVIDENCE
COUNTIES...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER JOHNSTON...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...CRANSTON...PAWTUCKET...TAUNTON...EAST PROVIDENCE...
CUMBERLAND...NORTH PROVIDENCE...JOHNSTON...NORTH ATTLEBOROUGH...
ATTLEBORO...MANSFIELD...EASTON...SMITHFIELD...LINCOLN...CENTRAL
FALLS...NORTON...SEEKONK...REHOBOTH...SCITUATE AND GLOCESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4190 7172 4201 7111 4182 7112 4179 7138
      4182 7139 4180 7139 4176 7170
TIME...MOT...LOC 2020Z 259DEG 37KT 4186 7152 

$$

FRANK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at May 31, 3:58 PM EDT, 23 minutes earlier.

Area forecast discussion, May 31, 3:58 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EDT SUN MAY 31 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTH OFF THE COAST THIS EVENING...THEN
STALL SOUTH OF NEW ENGLAND THROUGH TUESDAY AS LOW PRES TRACKS
ALONG THE FRONT MONDAY NIGHT INTO TUESDAY. THIS WILL BRING PERIODS
OF RAIN TO THE REGION THROUGH TUESDAY. HIGH PRESSURE RETURNS FOR
WEDNESDAY AND THURSDAY. ANOTHER COLD FRONT WILL MOVE ACROSS THE
REGION FRIDAY NIGHT INTO SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SHOWERS AND EMBEDDED TSTMS WITH HEAVY RAINFALL PRODUCING LOCALIZED
FLOODING ACROSS NE MA...WITH ADDITIONAL HEAVY RAINFALL MOVING
ACROSS N CT AND SW MA. SPC MESOANALYSIS INDICATING SBCAPES
1000-1500 J/KG ACROSS N CT INTO RI AND ADJACENT AREAS OF MA.
CLUSTER OF SHOWERS AND THUNDERSTORMS ARE MOVING NE FROM SE NY AND
N NJ AND EXPECT SOME OF THIS ACTIVITY TO HOLD TOGETHER AS IT
MOVES INTO CT GIVEN SOMEWHAT FAVORABLE INSTABILITY. FOCUS FOR
HEAVIEST RAIN MAY END UP CLOSER TO THE CT COAST WHERE BETTER SFC
INSTABILITY. HIRES-WRF SHOWING LOCALIZED 3-4" QPF BETWEEN 18-00Z
ACROSS PORTIONS OF CT WITH AXIS OF RAINFALL EXTENDING INTO MA AND
MUCH OF THIS RAINFALL COULD OCCUR IN A SHORT TIME. AS A RESULT
WILL ISSUE A SHORT TERM FLASH FLOOD WATCH THROUGH THIS EVENING FOR
N CT AND ADJACENT AREAS OF MA. COLD FRONT MOVING S ACROSS THE
REGION AND APPROACHING RI AND SE MA. TEMPS WILL FALL SHARPLY
THROUGH THE 60S AND INTO THE UPPER 50S BEHIND THE FRONT WHICH WILL
REACH THE S COAST LATE AFTERNOON AND EARLY EVENING. NE WIND GUSTS
TO 30 MPH WILL CONTINUE INTO EARLY EVENING ACROSS NE MA.

TONIGHT...EXPECT CONVECTION TO WEAKEN THIS EVENING WITH JUST
OCCASIONAL LIGHT SHOWERS ACROSS THE REGION...FOCUSED MORE IN THE
INTERIOR. LATER TONIGHT...ANOTHER ROUND OF HEAVY RAINFALL WILL
LIKELY SET UP ACROSS UPSTATE NY AND VT ASSOCD WITH STRONG LOW
LEVEL CONVERGENCE AND FRONTOGENESIS WITH THE 850 MB FRONT TO THE
NORTH. HOWEVER...MODELS ARE SHOWING AN AREA OF ENHANCED MID LEVEL
OMEGA MOVING INTO SNE LATE TONIGHT WHICH WILL LIKELY BRING ANOTHER
PERIOD OF RAIN.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
MONDAY...
A BAND OF RAIN WILL LIKELY BE MOVING ACROSS SNE IN THE MORNING
ASSOCD WITH AREA OF MID LEVEL LIFT. OTHERWISE...850 MB FRONT
WILL REMAIN TO THE NORTH WHILE SFC FRONT IS TO THE S. WITH
DECENT E/NE INFLOW AT 950 MB AND SOUTHERLY FLOW AT 850 MB ALONG
WITH DEEP MOISTURE IN PLACE WITH PWATS NEAR 1.5" WILL SEE PERIODS
OF COOL OVERRUNNING RAIN THROUGH MUCH OF THE DAY WHICH MAY BE
LOCALLY HEAVY AT TIMES. ELEVATED INSTABILITY PARAMETERS ARE
MARGINAL SO ONLY A LOW PROB FOR AN ISOLD TSTM. A VERY COOL DAY
WITH TEMPS AVERAGING 15-20 DEGREES BELOW NORMAL...RANGING FROM
NEAR 50 IN THE HIGHER TERRAIN TO MID/UPPER 50S NEAR THE S COAST.
IN ADDITION...NE WINDS WILL GUST TO 25-30 MPH ACROSS NE MA.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
BIG PICTURE...

CHANGEABLE PATTERN MUCH OF THIS WEEK. AN UPPER TROUGH SLOWLY CROSSES
THE NORTHEAST USA EARLY THIS WEEK. AN UPPER RIDGE FROM THE WESTERN
USA THEN SHIFTS EAST OVER THE EASTERN USA LATE THIS WEEK. EARLY
INDICATIONS FOR THE END OF THE WEEK SHOW POTENTIAL INTERACTION
BETWEEN NORTHERN AND SOUTHERN STREAM SHORTWAVES THAT COULD BRING
SHOWERS TO NEW ENGLAND TOWARD NEXT WEEKEND.

MODELS DIFFER MONDAY-TUESDAY REGARDING PLACEMENT OF FEATURES THAT
WOULD FOCUS RAIN/SHOWERS AND BRING HIGHER AMOUNTS. BUT THE LONG
RANGE MODELS ARE SIMILAR REGARDING LARGER SCALE FEATURES AND THE
GENERAL FLOW OF WEATHER THROUGH THE WEEK. WE USED A BLEND OF THE
MODELS TO GENERATE OUR GRID DATA.

THE DAILIES...

MONDAY NIGHT-TUESDAY...

COLD FRONT REMAINS STALLED SOUTH OF NEW ENGLAND. A HIGH PRESSURE
BUILDS OVER EASTERN CANADA. THIS WILL BRING AN INCREASING EAST-
NORTHEAST WIND ACROSS THE GULF OF MAINE AND INTO SOUTHERN NEW
ENGLAND. EXPECTING A COOL MOIST ENVIRONMENT...ESPECIALLY ACROSS
EASTERN MA...WITH BELOW NORMAL TEMPERATURES.

A LOW PRESSURE MOVES ALONG THE STALLED FRONT TO OUR SOUTH DURING
THIS TIME. THIS WILL PROVIDE THE FOCUS FOR WIDESPREAD SHOWERS...AND
PERHAPS A THUNDERSTORM OR TWO. THE MAIN CONCERN WILL BE LOCALLY
HEAVY RAINFALL. RAINFALL CHANCES BEGIN TO DIMINISH FROM WEST TO EAST
TUESDAY AFTERNOON.

WEDNESDAY THROUGH FRIDAY...A NORTHERN STREAM SHORTWAVE MOVES EAST OF
OUR REGION WEDNESDAY. HIGH PRESSURE BUILDS OVER THE NORTHEAST USA.
THIS WILL FAVOR A DRY PERIOD WITH TEMPERATURES TRENDING HIGHER EACH
DAY. THE PREVAILING FLOW WEDNESDAY WILL BE NORTHERLY. LIGHTER WINDS
WILL FAVOR SEA BREEZES ALONG PORTIONS OF THE COASTLINE THURSDAY AND
FRIDAY.

SATURDAY...NORTHERN STREAM SHORTWAVE MAY DRIVE A COLD FRONT TOWARD
NEW ENGLAND. SHOWERS AHEAD OF THIS FRONT MAY REACH THE WESTERN HALF
OF SOUTHERN NEW ENGLAND...BUT LOW CONFIDENCE AT THIS TIME. WE ARE
ALSO WATCHING A SOUTHERN STREAM TROUGH...WHICH MAY GENERATE A
COASTAL LOW LATE THIS WEEK THAT COULD BRING RAIN UP THE COAST LATE
NEXT WEEKEND.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH 00Z...MODERATE CONFIDENCE. WIDESPREAD SHOWERS WITH SCT
TSTMS WILL CONTINUE TO DEVELOP ACROSS SNE. LOCALLY VERY HEAVY
RAINFALL POSSIBLE ACROSS CT. WIDESPREAD MVFR CONDITIONS DEVELOPING
WITH LOCALIZED IFR. NE WIND GUSTS TO 25-30 KT DEVELOPING ACROSS
NE MA. WIND SHIFT TO N/NE WILL OCCUR LATE AFTERNOON/EARLY EVENING
ALONG THE S COAST.

TONIGHT AND MONDAY...MODERATE CONFIDENCE. WIDESPREAD MVFR/IFR
CONDITIONS. OCCASIONAL SHOWERS AND PERHAPS AN EMBEDDED TSTM WILL
PERSIST...WITH GREATEST COVERAGE ACROSS INTERIOR. NE WIND GUSTS TO
25 KT NE MA IN THE EVENING...THEN DIMINISHING OVERNIGHT BUT
ANOTHER PULSE TO GUSTS TO 25 KT POSSIBLE MONDAY.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. AREAS OF IFR
LIKELY DEVELOP THIS AFTERNOON ALONG WITH NUMEROUS SHOWERS AS
WINDS SHIFT TO NE BEHIND THE FRONT. NE WIND GUSTS TO 25 KT
DEVELOPING THIS AFTERNOON INTO EARLY EVENING.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...MODERATE CONFIDENCE.

MONDAY NIGHT AND TUESDAY...EAST TO NORTHEAST FLOW WITH WINDS ALONG
THE MA EAST COAST 10 TO 15 KNOTS WITH GUSTS 15 TO 20 KNOTS POSSIBLE.
LIGHTER NORTHEAST WINDS FARTHER INLAND. MVFR/IFR CIGS AND VSBYS...
WITH THE GREATEST RISK ACROSS THE COASTAL PLAIN AND EASTERN SLOPES
OF THE WORCESTER HILLS. SHOWERS POSSIBLE BOTH DAYS.

WEDNESDAY...VFR WITH A NORTH-NORTHWEST WIND.

THURSDAY...VFR. LOCAL SEABREEZES POSSIBLE.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TODAY THROUGH MONDAY/...HIGH CONFIDENCE.

NE GUSTS TO 30 KT WILL CONTINUE INTO THIS EVENING ACROSS NE
COASTAL WATERS. EXPECT A BRIEF LULL OVERNIGHT..THEN ANOTHER PULSE
OF NE GUSTS TO 30 KT IS EXPECTED DURING MONDAY...AGAIN MAINLY
FOCUSED OVER NE COASTAL WATERS. ELSEWHERE...SW WINDS OVER S
COASTAL WATERS WILL SHIFT TO NE THIS EVENING AND PERSIST THOUGH
MONDAY WITH GUSTS TO 20 KT AT TIMES. SEAS WILL BUILD TO 5-8 FT
OVER NE MA COASTAL WATERS. OCCASIONAL SHOWERS AND PATCHY FOG WILL
REDUCE VSBYS.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...MODERATE CONFIDENCE.

MONDAY NIGHT-WEDNESDAY NIGHT...SMALL CRAFT ADVISORIES FOR ROUGH SEAS
WILL LIKELY BE NEEDED ACROSS THE COASTAL WATERS EAST OF
MASSACHUSETTS. SMALL CRAFT ADVISORIES MAY BE NEEDED ACROSS THE
SOUTHERN OUTER COASTAL WATERS AS WELL.

THURSDAY...NO HEADLINES EXPECTED. HIGH PRESSURE MOVES OVERHEAD.
WINDS AND SEAS WILL BE LESS THAN SMALL CRAFT ADVISORY THRESHOLDS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MAZ009-011-
     012.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT MONDAY FOR ANZ230.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ231.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR ANZ250-251-254.

&&

SYNOPSIS...KJC/GAF
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...GAF
AVIATION...KJC/GAF
MARINE...KJC/GAF
Hazardous weather outlook, May 31, 3:59 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
359 PM EDT SUN MAY 31 2015

MAZ002>008-010-013>024-026-RIZ001>008-012000-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
359 PM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...AND RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY SHOWERS AND THUNDERSTORMS MAY CAUSE FLOODING OF ROADWAYS.
ONE TO THREE INCHES OF RAIN CAN FALL IN A SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOCALIZED FLOODING IS POSSIBLE MONDAY NIGHT AND TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. PLEASE REPORT ANY
FLOODING TO THE NATIONAL WEATHER SERVICE.

CTZ002>004-MAZ009-011-012-012000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
359 PM EDT SUN MAY 31 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS AND WESTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOCALIZED FLOODING IS POSSIBLE MONDAY NIGHT AND TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-012000-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
359 PM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS COULD PRODUCE
GUSTY WINDS AND REDUCE VISIBILITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, May 31, 1:55 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
155 PM EDT SUN MAY 31 2015

CTZ002-MAZ009-011-311845-
HARTFORD-EASTERN HAMPDEN-WESTERN HAMPDEN-
155 PM EDT SUN MAY 31 2015

...STRONG THUNDERSTORM IN NORTHERN HARTFORD AND SOUTHWESTERN HAMPDEN
COUNTIES...

AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER GRANBY...OR 10 MILES SOUTHWEST OF AGAWAM...
MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ENFIELD...WINDSOR...AGAWAM...SOUTH WINDSOR...SIMSBURY...BLOOMFIELD...
LONGMEADOW...SUFFIELD...WINDSOR LOCKS...GRANBY...EAST WINDSOR...
CANTON...SOUTHWICK...EAST GRANBY...HARTLAND AND GRANVILLE.

LAT...LON 4189 7294 4190 7291 4197 7289 4197 7294
      4207 7292 4206 7257 4184 7253 4189 7290
TIME...MOT...LOC 1755Z 271DEG 15KT 4199 7283

FRANK
Special weather statement, May 31, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
421 PM EDT SUN MAY 31 2015

MAZ017-RIZ001-002-312100-
NORTHERN BRISTOL-SOUTHEAST PROVIDENCE-NORTHWEST PROVIDENCE-
421 PM EDT SUN MAY 31 2015

...STRONG THUNDERSTORM IN NORTHWESTERN BRISTOL AND CENTRAL PROVIDENCE
COUNTIES...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER JOHNSTON...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...CRANSTON...PAWTUCKET...TAUNTON...EAST PROVIDENCE...
CUMBERLAND...NORTH PROVIDENCE...JOHNSTON...NORTH ATTLEBOROUGH...
ATTLEBORO...MANSFIELD...EASTON...SMITHFIELD...LINCOLN...CENTRAL
FALLS...NORTON...SEEKONK...REHOBOTH...SCITUATE AND GLOCESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4190 7172 4201 7111 4182 7112 4179 7138
      4182 7139 4180 7139 4176 7170
TIME...MOT...LOC 2020Z 259DEG 37KT 4186 7152

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 2:20 PM EDTAreal Flood AdvisoryBOXHampden55 min
May 31, 2:40 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex65 min
May 31, 2:59 PM EDTAreal Flood AdvisoryBOXWorcester61 min
May 31, 3:14 PM EDTFlash Flood WarningBOXEssex, Middlesex, Norfolk, Suffolk, Worcester3 hr
May 31, 3:22 PM EDTAreal Flood AdvisoryBOXMiddlesex, Norfolk, Plymouth, Suffolk53 min
May 31, 3:29 PM EDTFlash Flood WatchBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more41 hr
May 31, 3:31 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire59 min
May 31, 4:01 PM EDTAreal Flood AdvisoryBOXBristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester119 min
May 31, 4:01 PM EDTSmall Craft AdvisoryBOX12 hr
May 31, 4:24 PM EDTAreal Flood AdvisoryBOXBristol, Plymouth2 hr
May 31, 4:33 PM EDTFlash Flood WarningBOXWorcester3 hr
May 31, 4:51 PM EDTFlash Flood WarningBOXBristol, Norfolk, Worcester3 hr
May 31, 6:40 PM EDTAreal Flood AdvisoryBOXPlymouth2 hr
May 31, 7:56 PM EDTAreal Flood AdvisoryBOXBristol, Plymouth2 hr
May 31, 5:26 PM EDTAreal Flood AdvisoryBOXBristol, Kent, Newport, Washington2 hr
May 31, 7:12 PM EDTFlash Flood WarningBOXKent, Providence3 hr
May 31, 1:55 PM EDTSpecial Weather StatementBOX50 min
May 31, 4:08 PM EDTAreal Flood AdvisoryBOXNortheastern Connecticut Planning Region67 min
May 31, 4:35 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region115 min
May 31, 5:03 PM EDTFlash Flood WarningBOXCapitol Planning Region3 hr

Nearby

Special Weather Statements in Rhode Island, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.